Wellbutrin - Making Me Go Crazy?

5 Replies Updated


Conversation Starter


Vincent Says:
 
Hopefully someone sees this, I've never been on this site before. My doctor increased my Wellbutrin to 450 mg about 2 months ago. I feel like I am slowly losing it, and I never thought that maybe it could be the Wellbutrin. I'm always agitated. I'm never comfortable, never relaxed. I am doing obsessive things like washing my hands repeatedly, making sure everything in the room is perfectly neat and straight. I can't cry anymore. I seem perfectly fine when I talk to people, but my mind feels like a mess. I'm focused and I do what I need to do every day, but I feel no joy, just agitation. I always feel like I need to do something and I'm always nervous about something, even if there's nothing to be nervous about. Has anyone ever taken Wellbutrin and experienced something similar? It has helped me quit smoking, go back to school, and find a job, so I'm scared to come off of it. I'm not even sure if I feel like this because of the Wellbutrin, but it seems like a pretty good possibility.

Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:

1
Verwon Says:
 
Hello, Vincent! How are you? I'm very sorry about what you're experiencing.

But yes, I also experienced very similar symptoms, when I tried Wellbutrin years ago and I couldn't continue taking it.

If you no longer need a medication for smoking cessation, there are other options you could try that may treat your other symptoms, without causing these adverse issues.

Many people do well with an SSRI, such as Zoloft. The FDA lists its typical side effects as possibly including nausea, dizziness, headache, dry mouth and weight changes.

Have you discussed the issue with your doctor, yet?

Post a Reply   Share page   Report post

Was this helpful?  0 0  
2
Fer Fer Says:
via mobile
 
I have never took Wellbutrin but I have every single side effect I read about ur site. I am also on Methadone for 5 years now and it works very well for me. Any suggestions from anyone who knows anything about this!

Post a Reply   Share page   Report post

Was this helpful?  0 0  
3
House plant Says:
via mobile
 
I been thinking crazy things and have night mates wat is causing it

Post a Reply   Share page   Report post

Was this helpful?  0 0  
4
Shirley Says:
via mobile
 
It seems your dose is just too high. Even on 150 mg starting out i had the feeling of "doom" with nausea and aching joints. Have stopped it. Lexapro is a wonder drug for anxiety/depression with no side effects. Maybe you could try the combination with a low dose of Wellbutrin XL. Might work great for you.

Post a Reply   Share page   Report post

Was this helpful?  0 0  
5
Michelle83 Says:
 
Hello,
I just wanted to share my own experience if it can help in any way:

I have been taking Wellbutrin for about 15 years (300XL). For the first 8 years it was wonderful and it saved my life in many ways with little side effects if any, most of them wanted. After that however, I noticed trouble taking deep breaths, I struggled with rumination, my heart rate was speedy, and I was becoming fatigued, always looked tired, and started to get more and more dehydrated, with symptoms building up slowly since 2011. I did not think this has much to do with Wellbutrin since these symptoms were not there before.

For the past 5 years I have tons of symptoms that were unexplained. I have been to most types of doctors. I have struggled with being anemic a bit in the past but that has been managed so it could not explain the symptoms enough. I tried so many different things to help my symptoms and finally my second to last effort was to get a sleep study. I did it and was so upset that I did not sleep the first night with the cpap machine. I was losing it and just made up my mind 11 days ago to stop Wellbutrin and see what happens, as I feel I have been much better since I started as far as the depression, and also have more resources now and good therapy. So it was worth the risk.

Within two days I noticed the following:

I was less dehydrated (at least 70% less based on my experience)

I was less fatigued

I was not sweating for no reason

My resting heart rate went from 89 to 72

I did not have obsessive rumination and was less anxious overall

I do not get as angry/agitated and am less impulsive when certain things trigger me now and then. I cannot say I was ever a hot head, and most describe me as calm, but inside I would lose it or be a hot head in writing to someone or making quick decisions.

I was able to easily take deep breaths and did not notice much yawning

I did not have pain/pressure near my stomach/lung that made breathing hard too

My face just looked more vibrant

I took a 20 minute nap and felt some refreshment, unlike when I sleep for hours

I did not feel like I could only do a limited amount of things in one day (from fatigue/sleepiness)

My stomach issues and acid reflux subsided dramatically



This is....absolutely amazing. I cannot bash wellbutrin because it did save me but for whatever reason it started causing this other stuff later on. I still think I have minor underlying sleep apnea but learned the machine actually slowly treats it. It was useless while I was on wellbutrin; and once I went off it I saw a dramatic change in the number of sleep obstructions (the machine measures it). Even though I still feel a bit tired from this I still have SO much more energy and feel like I can do much more without yawning and being sluggish. Everyone has a different experience, but I wanted to share mine if it can be helpful.

I am mindful of the possibility of symptoms of depression returning back but if they do I will try a half dose or SR version or a different medication. I hope the people on this forum have found their way with or without wellbutrin, and if not I would like to think this is useful!

Post a Reply   Share page   Report post

Was this helpful?  0 0  


Viewing page 1 of 1     Reply


Possibly Related Threads:

Why is my Wellbutrin suddenly making me feel out of it? Could something be wrong with the release mechanism? I've been taking generic Wellbutrin XL , made by Par pharmaceuticals, for the past months. Has always worked great, ... 16 replies
Scalar oros making me itch like crazy! Have been taking adalat oros 30mg and started itching on palms and back of hands, arms, toes. What is the story? Do I qu...
Please help. Is the levothyroxine making me crazy? I was diagnosed with hypothyroid about 7 yrs ago. I was taking 50 mcg of levothyroxine up until now. I am currently 29 w... 9 replies
going off wellbutrin and on viibryd I am going off Wellbutrin and have started Viibryd I have terrible lethargy. I feel like I am carrying around 15 pounds ... 1 reply
Pamelor and wellbutrin xl Anyone taking Pamelor and welbutrin together ## Yes I am taking Pamelor 50mg with Wellbutrin 150mg, it seems to work but... 2 replies
Wellbutrin XL name brand Day 10. 150 mg. Have some more energy, sleep less. Maybe a little more positive outlook, but still waiting for it to kic...
wellbutrin feeling mental clarity and planning abilities Hi Gang, I have ADD, a PhD and depression that seems to be rooted in the ADD... Like I have great ideas but 1. I disagre... 2 replies
Wellbutrin SR still some beginning effects I was on paxil for about 20 years, I'm now 43...it just seemed to stop so we decided to try Wellbutrin. After the te... 4 replies
Wellbutrin and brand names Do pay attention to the company brand names. I've been on Sandoz brand for years with no problem. In fact, I was doi... 2 replies
Been on Methadone & Wellbutrin. Dr. added Effexor. Help! Ive been on Methadone maintenance (150 mgs) for 3 yrs now, and started taking Wellbutrin about 1 yr ago. Everything had ... 3 replies


Post a Reply

No registration is needed.
Simply fill out the form below.

 *
Please be detailed.

 *
You may use your first name, or for more privacy, make up a nickname.


 
Optional. Always hidden. This allows us to notify you when a reply is posted here.





4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. Site content is Copyright © 2005-2017 MedsChat.com and is protected under U.S. and International Copyright laws. All Rights Reserved. This page was last updated on 5 June 2017.

We are committed to your privacy.

Copyright © 2005-2017 All Rights Reserved. MedsChat® and The People's Medicine Community® are registered trademarks of Limelight Innovations L.L.C.